Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS Jackson, MS

April 4, 2014Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2014, 4:26 AM CDT for Lowndes County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2014, 4:26 AM CDT (09:26 UTC)
Expired
Apr 4, 2014, 5:15 AM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 4:32 AM CDTTSTM WND GST 47Columbus Afb, MS
Apr 4, 4:46 AM CDTTSTM WND DMG5 Se Columbus Afb, MSTREE DOWN ALONG N WOLFE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:52 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WUUS54 KJAN 040926
SVRJAN
MSC087-041015-
/O.NEW.KJAN.SV.W.0079.140404T0926Z-140404T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 515 AM CDT

* AT 426 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF COLUMBUS AFB TO MULDROW...AND
  MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CALEDONIA AND CRAWFORD AROUND 435 AM CDT.
  STEENS AND COLUMBUS AROUND 445 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3329 8830 3329 8867 3350 8867 3352 8855
      3355 8853 3352 8848 3358 8849 3360 8847
      3362 8851 3366 8851 3370 8840 3369 8837
      3375 8832 3375 8825 3368 8825
TIME...MOT...LOC 0926Z 277DEG 52KT 3369 8849 3355 8872

HAIL...<.75IN
WIND...70MPH

$$

CME
2 follow-up statements
381 
WWUS54 KJAN 040943
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 AM CDT FRI APR 4 2014

MSC087-041015-
/O.CON.KJAN.SV.W.0079.000000T0000Z-140404T1015Z/
LOWNDES MS-
443 AM CDT FRI APR 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOWNDES COUNTY
UNTIL 515 AM CDT...

AT 443 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CALEDONIA TO WAVERLY...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STEENS AND COLUMBUS AROUND 450 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3329 8830 3329 8867 3350 8867 3352 8855
      3355 8853 3352 8848 3358 8849 3360 8847
      3362 8851 3366 8851 3370 8840 3369 8837
      3375 8832 3375 8825 3368 8825
TIME...MOT...LOC 0943Z 277DEG 46KT 3366 8825 3353 8848

HAIL...<.75IN
WIND...60MPH

$$

CME
941 
WWUS54 KJAN 041001
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 AM CDT FRI APR 4 2014

MSC087-041015-
/O.CON.KJAN.SV.W.0079.000000T0000Z-140404T1015Z/
LOWNDES MS-
501 AM CDT FRI APR 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOWNDES COUNTY
UNTIL 515 AM CDT...

AT 501 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF STEENS TO 5 MILES NORTHEAST OF
CRAWFORD...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF LOWNDES
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3365 8825 3329 8830 3329 8867 3345 8867
      3352 8848
TIME...MOT...LOC 1001Z 313DEG 30KT 3345 8825 3335 8855

HAIL...<.75IN
WIND...60MPH

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:10 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 4, 4:10 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CDT FRI APR 4 2014

...SEVERE STORMS POTENTIAL ONGOING THIS MORNING...

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...LOCAL RADARS ARE LIT UP
THIS MORNING WITH A LINEAR MCS JUST OUT RUNNING AN APPROACHING COLD
FRONT. AT THIS WRITING STORMS STRETCHED FROM BASTROP TO GREENWOOD
AND THE MCS WILL SPREAD EAST SOUTHEAST ACROSS MUCH OF THE CWA THIS
MORNING WITH THE TRAILING COLD FRONT ARRIVING IN THE DELTA BEFORE
SUNRISE. THE AIRMASS AHEAD OF THE MCS WAS WARM AND MOIST AS
TEMPERATURES WERE STILL RUNNING IN THE LOWER 70S AND THE BLENDED
TOTAL PW PRODUCT SHOWING A PLUME OF 1.6IN PWS. ADEQUATE INSTABILITY
ALONG WITH STRONG AND FAVORABLE SHEAR WILL MAINTAIN THE POTENTIAL
FOR SEVERE STORM DEVELOPMENT. THE PRIMARY THREAT WILL BE DAMAGING
WINDS BUT A FEW TORNADOES AND HAIL THE SIZE OF QUARTERS WILL REMAIN
POSSIBLE AS WELL. THIS ACTIVITY WILL DROP INTO THE CENTRAL PORTIONS
OF OUR CWA BY DAYBREAK. SOME HI-RES MODELS SUGGEST THE ACTIVITY WILL
WEAKEN LATER THIS MORNING WITH A POTENTIAL INCREASE IN DEVELOP THIS
AFTERNOON OVER OUR SOUTHEAST ALONG THE COLD FRONT BEFORE IT EXITS
OUR CWA. WL MAINTAIN MENTION OF THIS POTENTIAL IN THE HWO FOR TODAY.
THE COLD FRONT WILL BE SOUTH OF OUR CWA THIS EVENING BUT STALL NEAR
THE GULF COAST AS IT BECOMES NEARLY ALIGNED WITH THE FLOW ALOFT.
DRIER AIR WILL MOVE INTO OUR CWA IN THE WAKE OF THE COLD FRONT AND A
1023MB SURFACE HIGH WILL MOVE OVER THE MID MISSISSIPPI VALLEY FROM
THE SOUTHERN PLAINS AND SPREAD ACROSS OUR CWA. THIS WILL HELP SEND
MORNING LOWS SATURDAY BACK BELOW NORMAL IN THE 40S AT MOST SITES.
COOLER THAN NORMAL TEMPERATURES WILL CONTINUE SATURDAY BUT THE DRY
WEATHER WON'T LAST LONG AS ANOTHER POTENT DISTURBANCE OVER THE
DESERT SOUTHWEST APPROACHES BACKING OUR WINDS ALOFT AND SENDING
MOISTURE BACK INTO OUR CWA. MODELS ARE IN FAIR AGREEMENT THAT RAIN
WILL WORK BACK INTO OUR SOUTHERN ZONES SATURDAY AFTERNOON AND
CONTINUE INCREASING IN COVERAGE AND INTENSITY SATURDAY NIGHT. BY
SUNDAY MORNING PWS WILL BE BACK TO AN INCH AND A HALF ALONG THE
HIGHWAY 84 CORRIDOR AND A FEW RUMBLES OF THUNDER WILL BE HEARD AS
FAR NORTH AS THE INTERSTATE 20 CORRIDOR DUE TO SOME ELEVATED
INSTABILITY. /22/

.LONG TERM...SUNDAY THROUGH FRIDAY...THE MAIN CONCERN IN THE LONG
TERM REMAINS THE NEXT SYSTEM THAT WILL AFFECT THE REGION SUNDAY INTO
MONDAY.

THE FRONT WILL BE SITUATED ALONG THE GULF COAST SUNDAY MORNING.
SOUTHWEST MID LEVEL FLOW WILL BE ACROSS THE REGION AS A TROUGH
DEVELOPS OUT WEST. A 1006MB SFC LOW WILL START TO DEVELOP ACROSS THE
GULF OF MEXICO NEAR THE SOUTHERN TEXAS COAST. THROUGH THE
DAY...MOISTURE WILL INCREASE ACROSS THE REGION AS ISENTROPIC LIFT
INCREASES...BRINGING SHOWERS AND SOME THUNDERSTORMS TO THE REGION
AND OVERSPREAD FROM SOUTH TO NORTH THROUGH THE DAY. THE GREATEST
COVERAGE OF PRECIPITATION WILL BE IN THE SOUTH WHERE MOISTURE
CONTENT WILL BE HIGHEST PER MODEL PRECIPITABLE WATER VALUES(1.7-1.8
INCHES AROUND THE HIGHWAY 84 CORRIDOR BY SUNDAY EVENING VERSUS
1.4-1.5 INCHES ACROSS THE HIGHWAY 82 CORRIDOR). MODELS HAVE REMAINED
IN VERY GOOD AGREEMENT ABOUT THE DEPTH AND TRACK OF THE SFC LOW AS
IT DEVELOPS IN THE GULF ON SUNDAY AND TRACKS TO THE NORTH AND EAST
THROUGH THE DAY AND EVENING HOURS. THE ONLY OUTLIER AT THIS TIME IS
THE NAM IN EXITING THE LOW QUICKER THAN THE OTHER MODELS ON
MONDAY...BUT ALL OTHER GLOBAL MODELS HAVE BECOME MORE CONSISTENT
WITH EACH OTHER AND FROM RUN TO RUN.

SUNDAY EVENING THE SFC LOW WILL TRACK GENERALLY UP ACROSS THE
NATCHEZ TRACE CORRIDOR. GIVEN THIS NORTHERN TRACK...THERE WILL
REMAIN SOME CONCERN FOR SEVERE WEATHER GIVEN PLENTY OF WIND SHEAR
AVAILABLE(30-45KTS OF 0-1KM) AND GOOD HELICITY VALUES. VERTICAL
TOTALS REMAIN A LITTLE LESS ROBUST BUT THESE INCREASE THROUGH THE
EVENING AND OVERNIGHT HOURS. ALL OF THIS WOULD BE IN THE
SOUTH/SOUTHEAST PORTIONS OF THE CWA. THIS COULD START DURING THE
AFTERNOON BUT LOOKS LIKE THE BEST INGREDIENTS WOULD BE IN THE
EVENING HOURS AND LATER. A DECENT LOW LEVEL JET KICKS IN DURING THE
NIGHTTIME HOURS WITH 40-50KTS AND THIS WILL ALSO HELP BRING IN MORE
MOISTURE TO THE REGION. PW VALUES INCREASE TO AROUND 1.8-1.9 INCHES
THROUGH THE NIGHT WHICH IS 2-3 STANDARD DEVIATIONS ABOVE NORMAL.
WHILE SEVERE WEATHER IS A CONCERN...HEAVY RAIN AND FLOODING WILL BE
THE BIGGEST CONCERN. THERE IS EVEN SOME QUESTION THAT SINCE THERE
COULD BE QUITE A BIT OF RAINFALL...HOW WILL THIS AFFECT SEVERE
POTENTIAL. BUT AS FOR RAINFALL...HIGH MOISTURE CONTENT WILL LEAD TO
HEAVY DOWNPOURS. CIPS ANALOGS DEPICT A DECENT PROBABILITY FOR
GREATER THAN 5 INCHES OF RAIN IN THE SOUTH ESPECIALLY. WILL CONTINUE
TO DEPICT THIS IN THE HWO AND LIKELY START IN THE GRAPHICS.

THE SFC LOW WILL MOVE OUT MONDAY MORNING AND RAIN DEPARTS TO THE
EAST. THE SHORTWAVE TROUGH WILL EXIT THE REGION AS WELL BUT A LARGER
SCALE UPPER TROUGH WILL REMAIN SET UP OVER THE REGION AS A LARGE
RIDGE DEVELOPS OVER THE WEST COAST. ANOTHER DISTURBANCE WILL MOVE
ACROSS THE REGION ON TUESDAY AND SQUEEZE WHATEVER MOISTURE IS LEFT
FROM THE ATMOSPHERE. FOLLOWING THIS PASSAGE...MUCH COOLER AND DRIER
AIR WILL MOVE INTO THE REGION AS PW VALUES DROP BELOW AN INCH...EVEN
DROPPING TO AROUND 0.50 INCHES.

THE REMAINDER OF THE PERIOD WILL BE FAIRLY QUIET AND WILL ALLOW THE
REGION TO DRY OUT FROM RECENT RAINFALL. THE UPPER TROUGH WILL DEPART
OFF TO THE EAST AND BROAD RIDGING TO SEMI-ZONAL FLOW WILL MOVE IN.
BROAD SFC HIGH PRESSURE WILL BE PRESENT AT THE SFC AND ALL OF THIS
WILL LEAD TO DRY...QUIET WEATHER. TEMPERATURES WILL BE ON THE COOL
SIDE FOLLOWING THE COLD FRONT ON MONDAY AS THE UPPER TROUGH LINGERS.
HIGHS WILL BE IN THE 60S AND LOWS IN THE 40S. TEMPERATURES WILL
SLOWLY MODERATE BACK INTO THE 70S FOR HIGHS BY THE END OF THE WORK
WEEK GIVEN THE PATTERN CHANGE.

FOR SUNDAY...WENT COOLER FOR THE HIGHS IN THE DELTA GIVEN THE
INCREASING CLOUDS AND RAIN. THINK THIS AREA WILL NOT BE ENOUGH IN
THE WARM SECTOR TO OFFSET THIS BY WARM ADVECTION. FURTHER
SOUTH...TEMPERATURES SHOULD STILL BE ON THE WARMER SIDE GIVEN THE
INCREASING WARM ADVECTION. ALSO INCREASED POPS ON SUNDAY AND MONDAY
PER INCREASING CONFIDENCE IN WIDESPREAD RAIN. /28/

&&

.AVIATION...WIDESPREAD MVFR CIGS WERE BEING OBSERVED AT 09Z. A
BOWING LINE OF STRONG TO SEVERE TSTMS WERE NOTED AT 09Z FROM JUST
EAST OF GWO TO JUST NORTHWEST OF TVR. THIS ACTIVITY WILL SPREAD EAST
SOUTHEAST THIS MORNING AND AFFECT HKS-JAN-GTR AND EVENTUALLY
MEI-HBG. STRONG GUSTY SOUTH WINDS CAN BE EXPECTED AHEAD OF THE TSTMS
WITH A SHIFT TO THE WEST AS THE LINE MOVES THROUGH. A COLD FRONT
WILL FOLLOW THIS LINE OF CONVECTION AND PUSH SOUTH OF THE AREA BY
LATE AFTN. LIGHTER NORTHERLY WINDS AND VFR CONDS WILL DEVELOP IN THE
WAKE OF THE FRONT AND PREVAIL THROUGH TONIGHT. RAIN AND LOWER CONDS
WILL RETURN FROM THE SOUTH SATURDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  45  67  51 /  70  12  25  76
MERIDIAN      78  47  70  48 /  71  21  23  76
VICKSBURG     74  45  66  52 /  31   8  26  74
HATTIESBURG   81  51  71  53 /  63  37  36  76
NATCHEZ       76  47  67  51 /  69  12  34  76
GREENVILLE    72  45  64  47 /  13   5  14  44
GREENWOOD     72  44  65  47 /  29   5  13  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/28/22
Hazardous weather outlook, Apr 3, 9:59 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT THU APR 3 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-050300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...ELEVATED
TIMING...11 PM - 3 AM

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...11 PM - 3 AM

CONFIDENCE IS HIGH THAT SEVERE THUNDERSTORMS WILL OCCUR WITH 60 TO 75
MPH WINDS AND QUARTER TO GOLF BALL SIZE HAIL. A STRONG TORNADO IS ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TONIGHT.

LAZ015-016-023>026-MSZ026>033-035>038-040>045-047>050-053-054-
059>062-050300-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST
MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...2 AM - 7 AM

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...2 AM - 7 AM

CONFIDENCE IS HIGH WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...60 MPH WINDS AND A FEW TORNADOES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS ALSO HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR
UPDATES AS WE HEAD INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TONIGHT.

MSZ039-046-051-052-055>058-063>066-072>074-050300-
NOXUBEE-KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
959 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...6 AM - 11 AM

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...6 AM - 11 AM

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER
SIZE HAIL WILL BE POSSIBLE. A TORNADO IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR
UPDATES AS WE HEAD INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TONIGHT THROUGH FRIDAY.

26

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 4, 2:44 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     ALLIGATOR               34.09N 90.72W
04/04/2014                   BOLIVAR            MS   EMERGENCY MNGR

            A TRACTOR TRAILER WAS BLOWN OVER ON THE ROAD

&&

DL
Special weather statement, Apr 4, 3:20 AM CDT, 1 hour 6 minutes before
ARZ075-MSZ019-034-035-040-040850-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-ISSAQUENA MS-HUMPHREYS MS-
320 AM CDT FRI APR 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT FRI APR 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES NORTH OF GLEN ALLAN AT 320 AM CDT...MOVING
NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN HUMPHREYS...EXTREME NORTH CENTRAL ISSAQUENA...
SOUTHWESTERN SUNFLOWER...SOUTHERN WASHINGTON AND EXTREME EAST CENTRAL
CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3346 9057 3329 9045 3326 9045 3309 9081
      3310 9091 3305 9091 3298 9105 3314 9116
TIME...MOT...LOC 0820Z 239DEG 46KT 3311 9101

JA
Local storm report, Apr 4, 3:38 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     GRENADA                 33.78N 89.81W
04/04/2014                   GRENADA            MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED IN THE CITY OF GRENADA

&&

DL
Special weather statement, Apr 4, 3:49 AM CDT, 37 minutes before
LAZ009-016-MSZ035-036-040>043-047-040920-
WARREN MS-SHARKEY MS-MADISON MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-
YAZOO MS-EAST CARROLL LA-MADISON LA-
349 AM CDT FRI APR 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 AM CDT FRI APR 4 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM TOLARVILLE TO 6 MILES WEST OF ALSATIA AT 350
AM CDT...MOVING SOUTH AT 30 MPH.

PEOPLE IN YAZOO...SOUTHWESTERN HOLMES...SOUTH CENTRAL HUMPHREYS...
SOUTHERN ISSAQUENA...CENTRAL MADISON...SOUTHERN SHARKEY AND NORTHERN
WARREN COUNTIES...AND EASTERN MADISON AND SOUTHERN EAST CARROLL
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3275 9002 3224 9127 3265 9140 3316 9015
TIME...MOT...LOC 0850Z 345DEG 27KT 3303 9022 3260 9128

JA
Local storm report, Apr 4, 3:51 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     SCHLATER                33.64N 90.35W
04/04/2014                   LEFLORE            MS   EMERGENCY MNGR

            A TIN ROOF WAS BLOWN OFF A BUILDING ON COUNTY ROAD 516.

&&

19
Special weather statement, Apr 4, 4:06 AM CDT, 20 minutes before
LAZ007>009-015-016-040935-
RICHLAND LA-MOREHOUSE LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
406 AM CDT FRI APR 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CDT FRI APR 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RAYVILLE AT 406 AM CDT...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN SOUTHERN WEST CARROLL...NORTHWESTERN MADISON...SOUTHWESTERN
EAST CARROLL...EXTREME SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3272 9138 3251 9128 3235 9182 3251 9190
TIME...MOT...LOC 0906Z 247DEG 34KT 3246 9176

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:35 AM CDTSevere Thunderstorm WarningJANBolivar55 min
Apr 4, 2:01 AM CDTSevere Thunderstorm WarningJANWashington44 min
Apr 4, 2:05 AM CDTTornado WarningJANBolivar, Sunflower55 min
Apr 4, 2:17 AM CDTSevere Thunderstorm WarningJANSunflower43 min
Apr 4, 2:29 AM CDTTornado WarningJANBolivar, Sunflower61 min
Apr 4, 2:35 AM CDTSevere Thunderstorm WarningJANLeflore55 min
Apr 4, 2:54 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 4, 3:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Apr 4, 3:03 AM CDTTornado WarningJANCarroll, Leflore27 min
Apr 4, 3:20 AM CDTSpecial Weather StatementJANWashington30 min
Apr 4, 3:28 AM CDTSevere Thunderstorm WarningJANWebster47 min
Apr 4, 3:37 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Montgomery68 min
Apr 4, 3:49 AM CDTSpecial Weather StatementJANIssaquena, Yazoo31 min
Apr 4, 3:50 AM CDTSevere Thunderstorm WarningJANClay55 min
Apr 4, 4:02 AM CDTSevere Thunderstorm WarningJANOktibbeha58 min
Apr 4, 5:11 AM CDTSpecial Weather StatementJANNeshoba, Noxubee, Winston39 min
Apr 4, 5:33 AM CDTSpecial Weather StatementJANClaiborne, Hinds32 min
Apr 4, 5:44 AM CDTSpecial Weather StatementJANWarren31 min
Apr 4, 6:38 AM CDTSpecial Weather StatementJANAdams32 min
Apr 4, 9:48 AM CDTSpecial Weather StatementJANCovington, Jones27 min
Apr 4, 10:19 AM CDTFlash Flood WarningJANJones116 min
Apr 4, 10:22 AM CDTSpecial Weather StatementJANForrest, Lamar, Marion48 min
Apr 4, 10:48 AM CDTRiver Flood WarningJANLawrence22 days
Apr 4, 10:53 AM CDTSpecial Weather StatementJANForrest, Lamar47 min
Apr 4, 11:03 AM CDTRiver Flood WarningJANAttala, Holmes17 days
Apr 4, 11:03 AM CDTRiver Flood WarningJANMadison, Yazoo22 days
Apr 4, 11:03 AM CDTRiver Flood WarningJANHinds, Warren26 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.